Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 15, NWS Hastings, NE

April 24, 2016Merrick County, Nance County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Apr 24, 2016, 7:12 PM CDT for Merrick County, Nance County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2016, 7:12 PM CDT (00:12 UTC)
Expired
Apr 24, 2016, 7:36 PM CDT
In force
24 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Merrick County, NE, Nance County, NE

The radar

The Omaha radar (KOAX), 115 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 2:28 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2016-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1046 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2016-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1046 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1404 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
338 m²/s²
Significant tornado parameter
1.2
Supercell composite
16.1

Open this sounding in Storm Lab

The text

As transmitted.

069 
WUUS53 KGID 250012
SVRGID
NEC121-125-250100-
/O.NEW.KGID.SV.W.0015.160425T0012Z-160425T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
712 PM CDT SUN APR 24 2016

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN NANCE COUNTY IN CENTRAL NEBRASKA...
  NORTHEASTERN MERRICK COUNTY IN CENTRAL NEBRASKA...

* UNTIL 800 PM CDT

* AT 710 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FULLERTON...OR
  34 MILES NORTHWEST OF YORK...MOVING NORTH AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GENOA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4131 9764 4131 9765 4130 9766 4129 9768
      4123 9777 4128 9801 4151 9793 4151 9789
      4153 9788 4153 9771 4140 9770 4139 9760
      4136 9760
TIME...MOT...LOC 0010Z 201DEG 28KT 4132 9787 

HAIL...1.00IN
WIND...60MPH
 
$$

WESELY
3 follow-up statements
936 
WWUS53 KGID 250017
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
717 PM CDT SUN APR 24 2016

NEC121-250026-
/O.CAN.KGID.SV.W.0015.000000T0000Z-160425T0100Z/
MERRICK NE-
717 PM CDT SUN APR 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MERRICK COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL NEBRASKA.

LAT...LON 4142 9770 4131 9771 4131 9790 4129 9790
      4132 9791 4153 9788 4153 9771
TIME...MOT...LOC 0016Z 201DEG 28KT 4137 9785 

$$

NEC125-250100-
/O.CON.KGID.SV.W.0015.000000T0000Z-160425T0100Z/
NANCE NE-
717 PM CDT SUN APR 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN NANCE COUNTY...

AT 716 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FULLERTON...OR
36 MILES NORTH OF YORK...MOVING NORTH AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GENOA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4142 9770 4131 9771 4131 9790 4129 9790
      4132 9791 4153 9788 4153 9771
TIME...MOT...LOC 0016Z 201DEG 28KT 4137 9785 

HAIL...1.00IN
WIND...60MPH
 
$$

WESELY
578 
WWUS53 KGID 250031
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
731 PM CDT SUN APR 24 2016

NEC125-250100-
/O.CON.KGID.SV.W.0015.000000T0000Z-160425T0100Z/
NANCE NE-
731 PM CDT SUN APR 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN NANCE COUNTY...

AT 729 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GENOA...OR 41
MILES NORTH OF YORK...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. THIS STORM HAS
         BEEN SHOWING SIGNS OF WEAKENING AND MAY BE CANCELLED EARLY.

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GENOA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4142 9770 4131 9771 4131 9790 4129 9790
      4132 9791 4153 9788 4153 9771
TIME...MOT...LOC 0029Z 219DEG 32KT 4146 9771 

HAIL...1.00IN
WIND...60MPH
 
$$

WESELY
853 
WWUS53 KGID 250036
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
736 PM CDT SUN APR 24 2016

NEC125-250044-
/O.CAN.KGID.SV.W.0015.000000T0000Z-160425T0100Z/
NANCE NE-
736 PM CDT SUN APR 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NANCE COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL NEBRASKA.

LAT...LON 4142 9770 4131 9771 4131 9790 4129 9790
      4132 9791 4153 9788 4153 9771
TIME...MOT...LOC 0033Z 201DEG 28KT 4150 9769 

$$

WESELY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 6:34 PM CDT, 38 minutes earlier.

Area forecast discussion, Apr 24, 6:34 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
634 PM CDT SUN APR 24 2016

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 1231 PM CDT SUN APR 24 2016

THIS SERVES AS A FIRST AND PROBABLY FINAL DRAFT FOR THIS SHIFT. WE
WILL BE MONITORING RADAR/SAT FOR CONVECTIVE INITIATION FROM THIS
POINT ON. GOES E WILL BEGIN RAPID SCAN AT 1815Z.

PLEASE MONITOR SPC MESO DISCUSSIONS AND ANY WATCHES/STATEMENTS/
WARNINGS FROM THIS OFFICE.

ALOFT: THE UPR LOW ALONG THE SD/NEB BORDER WILL HEAD SLOWLY ENE
TONIGHT AND INTO MN TOMORROW. HEIGHTS WILL RISE AND A SHORTWAVE
RIDGE WILL OVER TAKE THE CNTRL PLAINS TOMORROW...AS THE FIRST LOW
LIFTS NE AND ANOTHER RAPIDLY FORMS OVER NV/UT. SIGNIFICANT HEIGHT
FALLS (130 M) WILL OCCUR OVER THE SW USA TONIGHT.

SURFACE: LOW PRES WAS OVER SD WITH A DRY TROF EXTENDING S THRU
THE FCST AREA. THIS TROF WILL CONT E AND EXIT THE FCST AREA BY
00Z. THE CANADIAN COLD FRONT WAS WRAPPING CYCLONICALLY AROUND THE
BACKSIDE OF THE LOW AND WILL BE ENTERING THE NEB PANHANDLE
SHORTLY. THIS FRONT WILL RACE E...REACHING LXN/ODX BY 01Z AND
CLEARING THE ERN BORDER OF THE FCST AREA BY 06Z.

THE SFC LOW WILL BEGIN TO FILL AS IT HEADS E ACROSS MN INTO WI.
THE COLD FRONT WILL GRADUALLY BECOME ORIENTED FROM W-E ACROSS KS
BY TOMORROW WITH LEE CYCLOGENESIS BEGINNING OVER CO. THIS WILL
SET THE STAGE FOR THREATENING WX TUE.

REST OF THIS AFTN: WE'RE IN MONITORING MODE. HEATING IS BEING
INHIBITED BY INCREASING CLOUDS INDUCE BY LIFT ALONG/AHEAD OF THE
COLD FRONT ALOFT. BREAKS SHOULD ALLOW FOR ENOUGH HEATING TO
INITIATE A FEW STORMS E OF HWY 281 AFTER 2 PM.

STRENGTH/DIRECTION OF THE SHEAR PROFILE WILL SUPPORT SUPERCELL
CONVECTIVE MODE BEFORE STORMS QUICKLY EXIT INTO ERN NEB/KS.

CELL MOVEMENT WILL BE NNE AT 40-45 KTS.

SPOTTERS/SKYWARN: MAIN THREAT WILL BE HAIL. PLEASE RELAY ALL
REPORTS OF HAIL/WIND DMG.

SVR TSTM THREAT SHOULD BE OVER BY 6 PM. THERE COULD BE AN ISOLATED
SHWR/TSTM OR TWO SNEAK INTO S-CNTRL NEB N OF HWY 92 IN THE COOLER
AIR/WEAK INSTABILITY BEHIND THE FRONT LATE AFTN/EARLY EVE. NONE
OF THESE WILL BE STRONG. PURELY A LTG THREAT.

GRADUAL CLEARING FROM W-E.

TONIGHT: ANY EVENING SHWRS DISSIPATE. MID-LVL WRAP-AROUND CLOUDS
WILL GRADUALLY MOVE THRU FROM W-E WITH A CLEARING TREND AFTER
MIDNIGHT. COOLER THAN LAST NIGHT AS TEMPS RETURN CLOSER TO NORMAL.

MON: SUNNY AND DRY. NEAR NORMAL TEMPS.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 236 PM CDT SUN APR 24 2016

A FAIRLY ACTIVE STRING OF DAYS APPEARS TO BE IN STORE FOR THE
REGION AS MULTIPLE UPPER LEVEL DISTURBANCES ARE FORECAST TO TRACK
ACROSS THE LOCAL AREA IN WEST TO SOUTHWESTELRY FLOW. AT THE
SURFACE...EXPECT A COLD FRONT TO SLIDE SOUTH ACROSS THE REGION
LATE TUESDAY INTO WEDNESDAY...ACTING AS TRIGGER FOR SHOWERS AND
THUNDERSTORMS...WITH THE BEST CHANCE FOR SOME SEVERE THUNDERSTORM
DEVELOPMENT IN THE WARM SECTOR AHEAD OF THIS FRONT...FOCUSING ON
AREAS GENERALLY ALONG AND SOUTH OF INTERSTATE 80. WITH
SIGNIFICANT CAPE IN FORECAST MODELS...AS WELL AS 0-6KM SHEAR
VALUES APPROACHING 30 KTS...GOLF BALL OR LARGER HAIL ALONG WITH
WINDS GUSTS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES WILL ALL
BE POSSIBLE TUESDAY AFTERNOON AND EVENING. AT THIS TIME...MOST OF
THE LOCAL AREA IS IN A SLIGHT OR ENHANCED RISK FOR SEVERE WEATHER
FROM THE STORM PREDICTION CENTER OVER THIS TIME PERIOD...AND WE
WILL NEED TO CONTINUE TO MONITOR SEVERE POTENTIAL TUESDAY
AFTERNOON AND EVENING.

BEYOND TUESDAY...THUNDERSTORM ACTIVITY SHOULD BECOME MORE ISOLATED
DURING THE DAY WEDNESDAY AS CAPE VALUES DROP OFF SIGNIFICANTLY
ACROSS THE MAJORITY OF THE FORECAST AREA. AS THE RESPONSIBLE
SYSTEM TRACKS FURTHER EAST...EXPECT A COOLER AND DRY AIRMASS TO
SETTLE IN ACROSS THE REGION THURSDAY...WITH HIGH TEMPERATURES
DROPPING BACK DOWN INTO THE 50S AND LOWER 60S ACROSS MUCH OF THE
LOCAL FORECAST AREA. WHILE THIS COOLER AIRMASS WILL LIKELY LINGER
THROUGH THE END OF THE PERIOD...EXPECT MULTIPLE UPPER LEVEL
DISTURBANCES TO ROTATE OUT OF THE LONGWAVE TROUGH TO OUR
WEST...BRINING ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS TO
THE LOCAL AREA. WHILE A LOT CAN CHANGE OVER THE NEXT FEW DAYS...AT
THIS TIME...THE UNDERLYING AIRMASS APPEARS MORE STABLE AND MORE
ISOLATED THUNDERSTORMS ARE ANTICIPATED WITH VERY LOW PROBABILITIES
FOR ANY OF THESE BECOMING SEVERE.

OTHERWISE...EXPECT SOME POTENTIALLY SIGNIFICANT RAINFALL OVER THIS
TIME PERIOD...WITH THE WPC 7-DAY FORECAST AS WELL AS ENSEMBLE
MEANS ALL INDICATIVE OF AROUND 2 INCHES OF PRECIPITATION OVER THE
COMING WEEK. WHILE THERE IS MUCH UNCERTAINTY WHEN IT COMES TO
FORECASTING RAINFALL AMOUNTS...ODDS ARE GOOD THAT MOST AREAS WILL
RECEIVE SOME ADDITIONAL BENEFICIAL RAINFALL OVER THE COURSE OF THE
UPCOMING WEEK.

&&

.AVIATION...(FOR THE 00Z KGRI/KEAR TAFS THROUGH 00Z MONDAY)
ISSUED AT 634 PM CDT SUN APR 24 2016

SIGNIFICANT WEATHER: NONE

TONIGHT: MULTI-LAYERED VFR CIGS AT OR ABOVE 10K FT THRU 06Z THEN
CLEARING. SW-W WINDS 10-15 KTS. CONFIDENCE: HIGH

MON: VFR SKC. W-NW WINDS 10-15 KTS THEN DIMINISHING TO UNDER 10
KTS AND GRADUALLY BECOMING NE 21Z-00Z. CONFIDENCE: HIGH

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...HALBLAUB
LONG TERM...ROSSI
AVIATION...HALBLAUB
Hazardous weather outlook, Apr 24, 4:35 PM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
435 PM CDT SUN APR 24 2016

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
252145-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
435 PM CDT SUN APR 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE EAST OF HIGHWAY
281 INTO EARLY THIS EVENING. SOME STORMS COULD PRODUCE HAIL UP TO
THE SIZE OF TENNIS BALLS AND WINDS TO NEAR 60 MPH. THE STORM
THREAT WILL END EARLIER THAN NORMAL. STORMS SHOULD BE EAST OF THE
OUTLOOK AREA BY 6 PM.

THERE COULD BE AN ISOLATED STORM OR TWO BETWEEN 5 AND 8 PM NORTH
OF HIGHWAY 92 IN SOUTH CENTRAL NEBRASKA. IF THIS OCCURS...NONE OF
THESE STORMS WILL BE STRONG OR SEVERE...JUST A LIGHTNING THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA
MONDAY NIGHT THROUGH WEDNESDAY AND AGAIN THURSDAY NIGHT THROUGH
SATURDAY.

TUESDAY AFTERNOON AND EVENING...THERE IS A CHANCE FOR SEVERE
THUNDERSTORMS. AT THIS TIME...THE PRIMARY THREATS LOOK TO BE HAIL
TO THE SIZE OF GOLF BALLS...WIND GUSTS OF 60 MPH OR MORE...AND
EVEN ISOLATED TORNADOES. WHILE THE CHANCE FOR SEVERE THUNDERSTORMS
EXISTS ACROSS THE ENTIRE FORECAST AREA...THE HIGHEST CHANCES LOOK
TO BE PRIMARILY SOUTH OF INTERSTATE 80...INCLUDING PORTIONS OF
NORTH CENTRAL KANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND DISPATCHERS...PLEASE RELAY REPORTS OF SEVERE WEATHER
THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
 HTTP://WWW.WEATHER.GOV/HASTINGS

HALBLAUB

In the hours before

Local storm report, Apr 24, 6:17 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
617 PM CDT SUN APR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     HAIL             SUPERIOR                40.02N 98.07W
04/24/2016  E1.25 INCH       NUCKOLLS           NE   PUBLIC

            PHOTO RCVD VIA SOCIAL MEDIA. TIME EST FM RADAR.

&&

HALBLAUB
Local storm report, Apr 24, 6:20 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
620 PM CDT SUN APR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TORNADO          18 W DESHLER            40.14N 98.06W
04/24/2016                   NUCKOLLS           NE   LAW ENFORCEMENT

            STATE PATROL REPORTS SEEING A TORNADO ON THE GROUND.
            CORRECTED DISTANCEAND TIME FROM DESHLER

&&

PBEDA
Local storm report, Apr 24, 6:41 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
641 PM CDT SUN APR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     HAIL             FORMOSO                 39.78N 97.99W
04/24/2016  M1.50 INCH       JEWELL             KS   NWS EMPLOYEE

            HAILED IN FORMOSO FROM 616PM TO 636PM WITH PING PONG
            FALLING AT 626PM. MOJORITY OF HAIL WAS SMALLER THAN PING
            PONG.

&&

PBEDA
Local storm report, Apr 24, 6:47 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
647 PM CDT SUN APR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     TORNADO          7 NW SUPERIOR           40.09N 98.16W
04/24/2016                   NUCKOLLS           NE   STORM CHASER

            CONFIRMED TIME OF INITIAL TOUCHDOWN.

&&

HALBLAUB
Local storm report, Apr 24, 6:53 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
653 PM CDT SUN APR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             RUSKIN                  40.14N 97.87W
04/24/2016  M0.88 INCH       NUCKOLLS           NE   TRAINED SPOTTER

            DIME TO NICKLE SIZED HAIL REPORTED

&&

PBEDA
Special weather statement, Apr 24, 7:01 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
701 PM CDT SUN APR 24 2016

NEZ077-087-250030-
FILLMORE NE-THAYER NE-
701 PM CDT SUN APR 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FILLMORE AND THAYER
COUNTIES UNTIL 730 PM CDT...

AT 700 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DESHLER...OR 46 MILES SOUTHEAST OF HASTINGS...MOVING NORTHEAST AT 40
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HEBRON...DESHLER...MILLIGAN...BRUNING...ALEXANDRIA...OHIOWA...CARLETON...
BELVIDERE AND STRANG.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL NEBRASKA.

LAT...LON 4020 9737 4016 9749 4003 9782 4028 9782
      4051 9759 4052 9737
TIME...MOT...LOC 0000Z 240DEG 33KT 4018 9770

WESELY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:01 PM CDTSpecial Weather StatementGIDThayer29 min
Apr 24, 7:07 PM CDTSevere Thunderstorm WarningGIDThayer23 min
Apr 24, 7:28 PM CDTSpecial Weather StatementGIDThayer17 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.